Strong ergodic properties of a first-order partial differential equation. (English) Zbl 0673.35012

Consider the initial value problem of the first order nonlinear PDE \[ (1)\quad u_ t+C(x)u_ x=f(x,u),\quad (x,t)\in [0,\infty)\times [0,1],\quad u(0,x)=v(x),\quad x\in [0,1]. \] Under some conditions, (1) generates a semiflow \(\{S_ t\}_{t\geq 0}\) on C[0,1] defined by \(S_ tv(x)=u(t,x)\), where u is the solution of (1). This paper shows one existence of an exact invariant measure \(\mu\) having some additional properties. From that follow additional features of \(\{S_ t\}:\) chaos and the existence of turbulent trajectories.
Reviewer: J.H.Tian


35F25 Initial value problems for nonlinear first-order PDEs
35B40 Asymptotic behavior of solutions to PDEs
37A99 Ergodic theory
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior
Full Text: DOI


[1] Auslander, J.; Yorke, J., Intervals maps, factors of maps and chaos, Tôhoku Math. J. (2), 32, 177-188 (1980) · Zbl 0448.54040
[2] Bass, J., Stationary functions and their applications to turbulence, J. Math. Anal. Appl., 47, 354-399 (1974) · Zbl 0286.76024
[3] Brunovský, P., Notes on chaos in the cell population partial differential equation, Nonlinear Anal., 7, 167-176 (1983) · Zbl 0523.35017
[4] Brunovský, P.; Komornik, J., Ergodicity and exactness of the shift on \(C\)[0, ∞) and the semiflow of a first-order partial differential equation, J. Math. Anal. Appl., 104, 235-245 (1984) · Zbl 0602.35070
[5] Landers, D.; Rogge, L., An ergodic theorem for Fréchet-valued random variables, (Proc. Amer. Math. Soc., 72 (1978)), 49-53 · Zbl 0397.28006
[6] Lasota, A., Stable and chaotic solutions of a first-order partial differential equation, Nonlinear Anal., 5, 1181-1193 (1981) · Zbl 0523.35015
[7] Łoskot, K., Turbulent solutions of a first-order partial differential equation, J. Differential Equations, 58, 1-14 (1985) · Zbl 0588.35012
[8] Rochlin, V. A., Amer. Math. Soc. Transl., 39, 1-36 (1964) · Zbl 0154.15703
[9] Rudnicki, R., Invariant measures for the flow of a first-order partial differential equation, Ergodic Theory Dynamical Systems, 5, 437-443 (1985) · Zbl 0566.28013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.